MAUDE Adverse Event Report: CORDIS CORPORATION LONG GEN / PRO 39 X 10 BIL 135; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION LONG GEN / PRO 39 X 10 BIL 135; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG3910BPX
Medical Device Problem Codes Crack (1135); Inflation Problem (1310); Device Dislodged or Dislocated (2923); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the procedure, when the provider attempted to place a palmaz genesis stent on a.035¿ 39 x 10 x 135 opta pro balloon expandable stent delivery system, however, the stent did not deploy in the artery or unknown stent graft.The provider pulled the device, and it was still attached to the balloon.Therefore, another unknown stent was used, and it was deployed successfully.There was no reported patient injury.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: during the procedure, when the provider attempted to place a palmaz genesis stent on a.035¿ 39 x 10 x 135 opta pro balloon expandable stent delivery system (sds); however, the stent did not deploy in the artery or unknown stent graft.The provider pulled the device, and it was still attached to the balloon.Therefore, another unknown stent was used, and it was deployed successfully.There was no reported patient injury.The device was returned for investigation.The stent was still mounted on the balloon and present a dislodgment toward the proximal end of the device.Also, the proximal struts of the proximal stent section present an uplifted condition.The unit was thoroughly inspected observing a fractured condition on the hub.Per the affiliate, the device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The intended procedure was visceral.The access site was femoral.A contralateral approach was not used.The device did not kink nor bend at any time.The other devices used with the product did not kink nor bend at any time.The product, or any of the other devices used with it, had not been resterilized.During prep, the stent was not manipulated.The stent was properly mounted on the system when inspected prior to use.A 12f sheath was used.A 0.035 guidewire was used.Prior to inserting the sds in the catheter, the balloon was not inflated nor partially inflated.Negative pressure was not applied to the sds.The inflation device was in the neutral position when the system was being advanced/withdrawn.There was no unusual force applied during deployment of the stent.The difficulty required that only the reported product was removed.The product was returned for analysis.A non-sterile long genesis / pro 39 x 10 biliary 135cm sds was received coiled inside of a clear plastic bag.The balloon was received without having been inflated.The stent was still mounted on the balloon and presented a dislodgment toward the proximal end of the device.Also, the proximal struts of the proximal stent section present an uplifted condition.A fractured condition was noted on the hub.No other damages or outstanding details were observed.Per functional analysis a balloon inflation test was done applying positive pressure using an inflator/deflator device with the purpose of reaching the rate burst pressure.However, the balloon did not inflate as expected.The device was cut at 69 cm from the distal tip in order of find where the obstruction is located.The inflation test was applied again to the segment with the balloon, and it was inflated as expected, this indicate that the obstruction is in the other device segment.A positive pressure was applied to the segment with the hub and the obstruction was still present.A new cut was made at 104 cm from the distal tip and the obstruction continued.A third and last cut was made at 110 cm from the distal and the obstruction was found.The cross-section was inspected using a vision system observing that the inflation lumen is obstructed with saline solution, confirmed by analysis to be made up of an iodinated contrast, likely used to delineate the anatomical structures.Per microscopic analysis stent struts marks were observed on the balloon surface.This indicates that the device complied with the stent crimp process.A product history record (phr) review of lot 82193091 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-sds inflation difficulty - unable to inflate¿, ¿stent dislodged¿ and ¿stent strut uplift¿ was confirmed through analysis of the returned device.The exact cause of the events could not be determined during analysis.Based on the limited information available for review, vessel characteristics (although unknown) may have contributed to the event as attempting to deliver a stent delivery system and remove it undeployed may cause an interaction with the patient¿s anatomy resulting in this type of damage seen on the stent.The cracked luer hub likely resulted in the inability to inflate and the blockage in the lumen is likely due to dried radiocontrast producing crystals that blocked the inflation lumen post procedure.A cracked luer hub may occur due to overtightening of the inflation device when attached to the luer hub during device prep.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.B.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the stricture.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ this product is not intended for use in the vascular system and as such is considered off label usage.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
A non-sterile ¿long gen / pro 39 x 10 bil 135¿ was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The balloon was received without be inflated.The stent was still mounted on the balloon and present a dislodgment toward the proximal end of the device.Also, the proximal struts of the proximal stent section present an uplifted condition.The unit was thoroughly inspected observing a fractured condition on the hub.No other damages or outstanding details were observed.Functional test was performed.The inflator/deflator device was attached to the inflation port.Balloon inflation test was done applying positive pressure using an inflator/deflator device with the purpose of reach the rate burst pressure.However, the balloon did not inflate as expected.The device was cut at 69 cm from the distal tip in order of find where the obstruction is located.The inflation test was applied again to the segment with the balloon, and it was inflated as expected, this indicate that the obstruction is in the other device segment.A positive pressure was applied to the segment with the hub and the obstruction was still present.A new cut was made at 104 cm from the distal tip and the obstruction continued.A third and last cut was made at 110 cm from the distal and the obstruction was found.The cross-section was inspected using a vision system observing that the inflation lumen is obstructed with saline solution.The balloon was inspected under the vision system and stent struts marks were observed on the balloon surface.This indicates that the device complied with the stent crimp process.Eds results showed that the crystals observed inside inflation lumen of the lon gen / pro 39 x 10 bil 135-unit present carbon, oxygen, chlorine, and iodine on their elemental distribution.According to the elemental composition observed, it is then assumed that the crystals found inside inflation lumen of the unit are made of an iodinated contrast.Iodine-based contrast media is a radiocontrast agent which enables the visibility of vascular structures during radiographic procedures.This kind of contrast media is sold as clear colorless water solution.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the procedure, when the provider attempted to place a palmaz genesis stent on a.035¿ 39 x 10 x 135 opta pro balloon expandable stent delivery system; however, the stent did not deploy in the artery or unknown stent graft.The provider pulled the device, and it was still attached to the balloon.Therefore, another unknown stent was used, and it was deployed successfully.There was no reported patient injury.The device was returned for investigation.The stent was still mounted on the balloon and present a dislodgment toward the proximal end of the device.Also, the proximal struts of the proximal stent section present an uplifted condition.The unit was thoroughly inspected observing a fractured condition on the hub.Per the affiliate, the device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The intended procedure was visceral.The access site was femoral.A contralateral approach was not used.The device did not kink nor bend at any time.The other devices used with the product did not kink nor bend at any time.The product, or any of the other devices used with it, had not been resterilized.During prep, the stent was not manipulated.The stent was properly mounted on the system when inspected prior to use.A 12f sheath was used.A 0.035 guidewire was used.Prior to inserting the sds in the catheter, the balloon was not inflated nor partially inflated.Negative pressure was not applied to the sds.The inflation device was in the neutral position when the system was being advanced/withdrawn.There was no unusual force applied during deployment of the stent.The difficulty required that only the reported product was removed.

Brand Name
LONG GEN / PRO 39 X 10 BIL 135
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12073595
Report Number9616099-2021-04668
Device Sequence Number11953406
Product Code FGE
UDI-Device Identifier20705032039847
UDI-Public20705032039847
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberPG3910BPX
Device Catalogue NumberPG3910BPX
Device Lot Number82193091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer07/06/2021
08/19/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date08/02/2021
08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1